Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 27, 2019, 3:51 AM MDT. It took effect at May 27, 2019, 7:00 AM MDT. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2019, 3:51 AM MDT (09:51 UTC)
- In effect from
- May 27, 2019, 7:00 AM MDT
- Expired
- May 28, 2019, 9:00 PM MDT
- In force
- 38 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
180 WWUS84 KMAF 270951 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 451 AM CDT Mon May 27 2019 ...RED FLAG WARNING IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ TUESDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .Poor overnight relative humidity recovery, increasing 20 ft winds ahead of an approaching upper-level storm system, and very high to extreme Fire Danger will result in critical fire weather conditions in the Guadalupe Mountains through Tuesday. Near-critical fire weather conditions are expected in adjacent areas. NMZ114-TXZ258-272115- /O.UPG.KMAF.FW.A.0009.190527T1800Z-190528T0000Z/ /O.NEW.KMAF.FW.W.0009.190527T1300Z-190529T0300Z/ Guadalupe Mountains- 451 AM CDT Mon May 27 2019 /351 AM MDT Mon May 27 2019/ ...RED FLAG WARNING IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ TUESDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER... * WIND...Today...Southwest winds 20 to 25 mph increasing to 30 to 40 mph in the afternoon. Tonight...West 20 to 25 mph. Tuesday...West 15 to 20 mph increasing to 20 to 30 mph in the afternoon. * HUMIDITY...Today...6 to 12%. Tonight...18 to 30%. Tuesday...7 to 13%. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
3 follow-up statements
755 WWUS84 KMAF 271932 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 232 PM CDT Mon May 27 2019 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ TUESDAY FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .Poor overnight relative humidity recovery, increasing 20 ft winds ahead of an approaching upper-level storm system, and very high to extreme Fire Danger will result in critical fire weather conditions in the Guadalupe Mountains through Tuesday. Near critical fire weather conditions are expected in adjacent areas. NMZ114-TXZ258-280900- /O.CON.KMAF.FW.W.0009.000000T0000Z-190529T0300Z/ Guadalupe Mountains- 232 PM CDT Mon May 27 2019 /132 PM MDT Mon May 27 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ TUESDAY FOR RELATIVE HUMIDITY OF 15 PERCENT OR LESS, 20 FOOT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER... * WIND...Today...Southwest winds 20 to 25 mph increasing to 30 to 40 mph in the afternoon. Tonight...West 20 to 25 mph. Tuesday...West 15 to 20 mph increasing to 20 to 30 mph in the afternoon. * HUMIDITY...Today...6 to 12%. Tonight...18 to 30%. Tuesday...7 to 10%. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
003 WWUS84 KMAF 280950 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 450 AM CDT Tue May 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .Poor overnight relative humidity recovery, increasing 20 ft winds ahead of an approaching upper-level storm system, and very high to extreme Fire Danger will result in critical fire weather conditions in the Guadalupe Mountains through this evening. Near critical fire weather conditions are expected in adjacent areas. NMZ114-TXZ258-290300- /O.CON.KMAF.FW.W.0009.000000T0000Z-190529T0300Z/ Guadalupe Mountains- 450 AM CDT Tue May 28 2019 /350 AM MDT Tue May 28 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...West 15 to 20 mph increasing to 20 to 30 mph in the afternoon. * HUMIDITY...6 to 11%. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
509 WWUS84 KMAF 281902 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 202 PM CDT Tue May 28 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .Poor overnight relative humidity recovery, increasing 20 ft winds ahead of an approaching upper-level storm system, and very high to extreme Fire Danger will result in critical fire weather conditions in the Guadalupe Mountains through this evening. Near critical fire weather conditions are expected in adjacent areas. NMZ114-TXZ258-290300- /O.CON.KMAF.FW.W.0009.000000T0000Z-190529T0300Z/ Guadalupe Mountains- 202 PM CDT Tue May 28 2019 /102 PM MDT Tue May 28 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... * WIND...West 20 to 30 mph with higher gusts. * HUMIDITY...6 to 11%. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 11:21 PM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 26, 11:21 PM MDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 AM CDT Mon May 27 2019
.DISCUSSION...
See 06Z Aviation Discussion below.
&&
.AVIATION...
KMAF VWP shows a 50+ LLJ right off the deck tonight, as has been
the case the past few nights, although tonight winds are veered a
little more to the south. As such, and w/a fetch of high cloud
over the lwr Trans Pecos, stratus development KMAF/KHOB is in
question overnight. Models and forecast soundings do not develop
it, but development has been a given the past few nights, and
we've inserted some MVFR cigs to cover a few hrs after sunrise
Mon. Otherwise, forecast soundings suggest a cu field developing
KMAF/KINK/KFST late morning/afternoon, w/bases 4.5-5 kft AGL.
Convective temps elsewhere (i.e., other side of the dryline) look
to be too high. Little convection is expected for Memorial Day,
but the LLJ returns Mon night.
&&
.PREV DISCUSSION... /issued 921 PM CDT Sun May 26 2019/
UPDATE...
Forecast updated to drop severe thunderstorm watch 255 for parts
of the forecast area. While isolated thunderstorms can not be
ruled out tonight, the threat of severe weather has ended.
Precipitations chances also reworked based on current trends with
all other forecast parameters looking to be in good shape. All
updates out.
PREV DISCUSSION... /issued 606 PM CDT Sun May 26 2019/
DISCUSSION...
See 00z aviation discussion below.
AVIATION...
Thunderstorms are expected across southeast New Mexico this
evening affecting CNM and HOB. Winds will be gusty out of the
south southeast this evening then weaken during the overnight
hours. Low ceilings are expected to impact MAF and HOB late
tonight into Monday morning.
PREV DISCUSSION... /issued 152 PM CDT Sun May 26 2019/
DISCUSSION...
Strong closed low rolling across CA today will move into the Great
Basin tonight before reaching the Four Corners region Monday night.
This low will roll across CO Tuesday and into NE by evening. As
it does a secondary trough will swing across Northern Mexico and
into W TX Wednesday. A similar trough will follow that one on
Thursday with a broad trough moving into NV Friday..
Have brisk S to SE surface flow with good low level moisture flowing
into the area... dewpts in the 60s extend across most of the region.
There is a slight risk severe storms today across much of the
Permian Basin and portions of Southeast New Mexico and the Trans
Pecos. Widespread clouds has limiting insolation but beginning to
get breaks as of 18z. Did have showers develop across Lea county
before noon... have also precip develop across Brewster county.
Increased pops across southern half of the area tonight based on
recent radar trends. Models not developing much precip Monday
during the day but SPC has a marginal risk out DY2 across much of
the area... looks like may be better after 00z.
A High Wind Warning remains in effect for Guadalupe Mountains above
5500ft with a watch for tomorrow... have not seen high wind speeds
yet but will leave it in effect as clearing cloud cover could result
in more mixing.
Should be warmer tomorrow in the low to mid 90s and very hot
along the Rio Grande with highs of 101 to 109 expected. Readings
should be near normal on Tuesday and a little cooler Wednesday
then warming toward the weekend.
FIRE WEATHER...
Fire weather concerns increase today through Tuesday across the
Guadalupe Mountains. The base of an upper trough is beginning to
move over the area. This will result in stronger winds in the trough
mixing down to the surface across the Guadalupe Mountains today
through Tuesday. Minimum relative humidities of 15 percent or less
are expected west of the Pecos River today and expand eastward into
the Permian Basin Monday and Tuesday. RFTI values of 5 to 7 are
expected across the Guadalupe Mountains today through Tuesday. A
Fire Weather Watch is in effect for the Guadalupe Mountains on
Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 91 66 88 63 / 0 20 0 30
Carlsbad 92 59 88 58 / 0 10 0 0
Dryden 94 71 95 70 / 10 10 0 20
Fort Stockton 95 65 91 64 / 10 10 0 40
Guadalupe Pass 86 57 80 57 / 0 0 0 0
Hobbs 89 58 85 57 / 0 10 0 10
Marfa 90 54 86 54 / 0 10 0 10
Midland Intl Airport 92 66 89 63 / 0 20 0 30
Odessa 93 66 89 62 / 0 20 0 30
Wink 96 63 91 61 / 0 10 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Fire Weather Watch Monday afternoon for Guadalupe Mountains.
High Wind Watch from 11 AM MDT Monday through Monday evening for
Guadalupe Mountains of Eddy County.
TX...Fire Weather Watch from this afternoon through this evening for
Guadalupe Mountains.
High Wind Watch from 11 AM MDT Monday through Monday evening for
Guadalupe Mountains Above 7000 Feet.
&&
44/24/44Hazardous weather outlook, May 27, 3:19 AM MDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 419 AM CDT Mon May 27 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-280930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 419 AM CDT Mon May 27 2019 /319 AM MDT Mon May 27 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible again today and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. A storm or two could become severe, capable of producing large hail and damaging winds. An isolated tornado cannot be ruled out. A Red Flag Warning is in effect for the Guadalupe Mountains. A High Wind Warning is in effect for the Guadalupe mountains through this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Red Flag Warning is in effect for the Guadalupe Mountains Tuesday. There is a slight risk of severe thunderstorms Wednesday, capable of producing large hail, damaging winds, and an isolated tornado. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:48 AM MDT | High Wind Warning | MAF | Eddy | 17 hr |
Nearby
Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.